Alert archive / Alabama / River Flood Warnings in 2012
River Flood Warning 2, NWS Huntsville, AL
NWS Huntsville, AL issued this river flood warning at Jan 12, 2012, 9:43 AM CST for Jackson County, Madison County, Marshall County, Alabama. It took effect at Jan 12, 2012, 2:24 PM CST. It was in force for 30 hr.
The area
The counties it named.
The facts
- Issued
- Jan 12, 2012, 9:43 AM CST (15:43 UTC)
- In effect from
- Jan 12, 2012, 2:24 PM CST
- Expired
- Jan 13, 2012, 8:41 PM CST
- In force
- 30 hr
- Issued by
- NWS Huntsville, AL
- Flood severity
- Minor
Counties Jackson County, AL, Madison County, AL, Marshall County, AL
The radar
The Northeast Alabama radar (KHTX), 38 km from the middle of the area, began a volume at 15:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Paint Rock River (AL) near Woodville (WDVA1). The gauge peaked at 17.42 ft at Jan 13, 2012, 1:00 AM CST.
- Action stage
- 13 ft
- Minor stage
- 15 ft
- Moderate stage
- 19 ft
- Major stage
- 22 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03574500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
478 WGUS44 KHUN 121543 FLWHUN BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE HUNTSVILLE AL 943 AM CST THU JAN 12 2012 ...THE NATIONAL WEATHER SERVICE IN HUNTSVILLE AL HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN ALABAMA... PAINT ROCK RIVER NEAR WOODVILLE AFFECTING JACKSON...MADISON AND MARSHALL COUNTIES PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...A FLOOD WARNING MEANS THAT FLOODING ALONG THE RIVER IS IMMINENT OR OCCURRING. MOVE TO HIGHER GROUND TO ESCAPE FLOOD WATERS. RESIDENTS LIVING ALONG CREEKS AND STREAMS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. ADDITIONAL INFORMATION IS AVAILABLE AT HTTP://WATER.WEATHER.GOV /ALL LOWER CASE/. ONCE THERE...CLICK ON THE TENNESSEE VALLEY TO VIEW LOCAL RIVER INFORMATION. && ALC071-089-095-130543- /O.NEW.KHUN.FL.W.0002.120112T2024Z-120115T0200Z/ /WDVA1.1.ER.120112T2024Z.120113T1200Z.120114T2000Z.NO/ 943 AM CST THU JAN 12 2012 THE NATIONAL WEATHER SERVICE IN HUNTSVILLE AL HAS ISSUED A * FLOOD WARNING FOR THE PAINT ROCK RIVER NEAR WOODVILLE. * FROM THIS AFTERNOON UNTIL SATURDAY EVENING. * AT 9 AM THURSDAY THE STAGE WAS 15.6 FEET AND RISING. * FLOOD STAGE IS 16.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY EARLY THIS AFTERNOON AND CREST NEAR 17.0 FEET BY TOMORROW MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY EARLY SATURDAY AFTERNOON. * IMPACT...AT 16.0 FEET...FLOOD WATERS AFFECT MOSTLY BOTTOMLAND ALONG THE RIVER...INCLUDING LOW-LYING FARM AND PASTURELANDS. * FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 16.5 FEET ON FEB 7 2010. && RIVER FLOOD OBSERVED 12PM 6PM 12AM 6AM CREST LOCATION STAGE STG DAY TIME THU THU FRI FRI STG DAY TIME PAINT ROCK RIVER WOODVILLE 16.0 15.6 THU 9 AM 15.8 16.3 16.7 17.0 17.0 FRI 6 AM $$
5 follow-up statements
662 WGUS84 KHUN 130042 FLSHUN FLOOD STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 641 PM CST THU JAN 12 2012 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN ALABAMA... PAINT ROCK RIVER NEAR WOODVILLE AFFECTING JACKSON...MADISON AND MARSHALL COUNTIES PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE FLOOD DANGERS. IF WHILE DRIVING YOU SEE WATER OVER A ROAD...TURN AROUND...DON'T DROWN! THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR VEHICLE TO CROSS. ADDITIONAL INFORMATION IS AVAILABLE AT HTTP://WATER.WEATHER.GOV /ALL LOWER CASE/. ONCE THERE...CLICK ON THE TENNESSEE VALLEY TO VIEW LOCAL RIVER INFORMATION. && ALC071-089-095-131441- /O.EXT.KHUN.FL.W.0002.000000T0000Z-120115T1300Z/ /WDVA1.1.ER.120112T1746Z.120113T1200Z.120115T0700Z.NO/ 641 PM CST THU JAN 12 2012 THE FLOOD WARNING CONTINUES FOR THE PAINT ROCK RIVER NEAR WOODVILLE. * UNTIL SUNDAY MORNING. * AT 6 PM THURSDAY THE STAGE WAS 16.9 FEET AND RISING. * FLOOD STAGE IS 16.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * RECENT ACTIVITY...THE MAXIMUM RIVER STAGE IN THE 24 HOURS ENDING AT 6 PM THURSDAY WAS 16.9 FEET. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 17.5 FEET BY FRIDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE EARLY SUNDAY MORNING. * IMPACT...AT 19.0 FEET...WATER IS COVERING ALABAMA STATE ROUTE 65 ABOUT TWO MILES NORTH OF U.S. HIGHWAY 72. SEVERAL COUNTY ROADS IN PAINT ROCK VALLEY ARE FLOODED...INCLUDING JACKSON COUNTY ROAD 20. * FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 17.7 FEET ON MAY 4 2009. && RIVER FLOOD OBSERVED 12AM 6AM 12PM 6PM CREST LOCATION STAGE STG DAY TIME FRI FRI FRI FRI STG DAY TIME PAINT ROCK RIVER WOODVILLE 16.0 16.9 THU 6 PM 17.3 17.5 17.5 17.4 17.5 FRI 6 AM $$
268 WGUS84 KHUN 130529 FLSHUN FLOOD STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 1129 PM CST THU JAN 12 2012 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN ALABAMA.. PAINT ROCK RIVER NEAR WOODVILLE AFFECTING JACKSON...MADISON AND MARSHALL COUNTIES PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE FLOOD DANGERS. IF WHILE DRIVING YOU SEE WATER OVER A ROAD...TURN AROUND...DON'T DROWN! THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR VEHICLE TO CROSS. ADDITIONAL INFORMATION IS AVAILABLE AT HTTP://WATER.WEATHER.GOV /ALL LOWER CASE/. ONCE THERE...CLICK ON THE TENNESSEE VALLEY TO VIEW LOCAL RIVER INFORMATION. && ALC071-089-095-131929- /O.CON.KHUN.FL.W.0002.000000T0000Z-120115T1300Z/ /WDVA1.1.ER.120112T1746Z.120113T1200Z.120115T0700Z.NO/ 1129 PM CST THU JAN 12 2012 THE FLOOD WARNING CONTINUES FOR THE PAINT ROCK RIVER NEAR WOODVILLE. * UNTIL SUNDAY MORNING. * AT 11 PM THURSDAY THE STAGE WAS 17.3 FEET AND RISING. * FLOOD STAGE IS 16.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * RECENT ACTIVITY...THE MAXIMUM RIVER STAGE IN THE 24 HOURS ENDING AT 11 PM THURSDAY WAS 17.3 FEET. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 17.5 FEET BY TOMORROW MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE EARLY SUNDAY MORNING. * IMPACT...AT 19.0 FEET...WATER IS COVERING ALABAMA STATE ROUTE 65 ABOUT TWO MILES NORTH OF U.S. HIGHWAY 72. SEVERAL COUNTY ROADS IN PAINT ROCK VALLEY ARE FLOODED...INCLUDING JACKSON COUNTY ROAD 20. * FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 17.7 FEET ON MAY 4 2009. && RIVER FLOOD OBSERVED 12AM 6AM 12PM 6PM CREST LOCATION STAGE STG DAY TIME FRI FRI FRI FRI STG DAY TIME PAINT ROCK RIVER WOODVILLE 16.0 17.3 THU 11 PM 17.3 17.5 17.5 17.4 17.5 FRI 6 AM $$
148 WGUS84 KHUN 131925 FLSHUN FLOOD STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 125 PM CST FRI JAN 13 2012 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN ALABAMA... PAINT ROCK RIVER NEAR WOODVILLE AFFECTING JACKSON...MADISON AND MARSHALL COUNTIES PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...DO NOT ATTEMPT TO DRIVE THROUGH A FLOODED ROAD. THE DEPTH OF WATER IS NOT ALWAYS OBVIOUS. AS LITTLE AS TWO FEET OF WATER WILL CARRY MOST CARS AWAY. ALSO...THE ROAD BED MAY BE WASHED OUT UNDER THE WATER...AND YOU COULD BE STRANDED OR TRAPPED. ADDITIONAL INFORMATION IS AVAILABLE AT HTTP://WATER.WEATHER.GOV /ALL LOWER CASE/. ONCE THERE...CLICK ON THE TENNESSEE VALLEY TO VIEW LOCAL RIVER INFORMATION. && ALC071-089-095-140925- /O.EXT.KHUN.FL.W.0002.000000T0000Z-120114T1012Z/ /WDVA1.1.ER.120112T1746Z.120113T0700Z.120114T0412Z.NO/ 125 PM CST FRI JAN 13 2012 THE FLOOD WARNING CONTINUES FOR THE PAINT ROCK RIVER NEAR WOODVILLE. * UNTIL LATE TONIGHT. * AT 1 PM FRIDAY THE STAGE WAS 16.8 FEET AND FALLING. * FLOOD STAGE IS 16.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * RECENT ACTIVITY...THE MAXIMUM RIVER STAGE IN THE 24 HOURS ENDING AT 1 PM FRIDAY WAS 17.4 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY SATURDAY EVENING. * IMPACT...AT 16.0 FEET...FLOOD WATERS AFFECT MOSTLY BOTTOMLAND ALONG THE RIVER...INCLUDING LOW-LYING FARM AND PASTURELANDS. * FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 16.5 FEET ON FEB 7 2010. && RIVER FLOOD OBSERVED 12PM 6PM 12AM 6AM CREST LOCATION STAGE STG DAY TIME FRI FRI SAT SAT STG DAY TIME PAINT ROCK RIVER WOODVILLE 16.0 16.8 FRI 1 PM N/A 16.7 15.7 15.0 CRESTED $$
943 WGUS84 KHUN 131937 FLSHUN FLOOD STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 137 PM CST FRI JAN 13 2012 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN ALABAMA... PAINT ROCK RIVER NEAR WOODVILLE AFFECTING JACKSON...MADISON AND MARSHALL COUNTIES PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...DO NOT ATTEMPT TO DRIVE THROUGH A FLOODED ROAD. THE DEPTH OF WATER IS NOT ALWAYS OBVIOUS. AS LITTLE AS TWO FEET OF WATER WILL CARRY MOST CARS AWAY. ALSO...THE ROAD BED MAY BE WASHED OUT UNDER THE WATER...AND YOU COULD BE STRANDED OR TRAPPED. ADDITIONAL INFORMATION IS AVAILABLE AT HTTP://WATER.WEATHER.GOV /ALL LOWER CASE/. ONCE THERE...CLICK ON THE TENNESSEE VALLEY TO VIEW LOCAL RIVER INFORMATION. && ALC071-089-095-140900- /O.EXT.KHUN.FL.W.0002.000000T0000Z-120114T0900Z/ /WDVA1.1.ER.120112T1746Z.120113T0700Z.120114T0300Z.NO/ 137 PM CST FRI JAN 13 2012 THE FLOOD WARNING CONTINUES FOR THE PAINT ROCK RIVER NEAR WOODVILLE. * UNTIL LATE TONIGHT. * AT 1 PM FRIDAY THE STAGE WAS 16.8 FEET AND FALLING. * FLOOD STAGE IS 16.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * RECENT ACTIVITY...THE MAXIMUM RIVER STAGE IN THE 24 HOURS ENDING AT 1 PM FRIDAY WAS 17.4 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY LATE THIS EVENING. * IMPACT...AT 16.0 FEET...FLOOD WATERS AFFECT MOSTLY BOTTOMLAND ALONG THE RIVER...INCLUDING LOW-LYING FARM AND PASTURELANDS. * FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 16.5 FEET ON FEB 7 2010. && RIVER FLOOD OBSERVED 12PM 6PM 12AM 6AM CREST LOCATION STAGE STG DAY TIME FRI FRI SAT SAT STG DAY TIME PAINT ROCK RIVER WOODVILLE 16.0 16.8 FRI 1 PM N/A 16.3 15.7 15.2 CRESTED $$
941 WGUS84 KHUN 140241 FLSHUN FLOOD STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 841 PM CST FRI JAN 13 2012 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN ALABAMA... PAINT ROCK RIVER NEAR WOODVILLE AFFECTING JACKSON...MADISON AND MARSHALL COUNTIES PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE FLOOD DANGERS. IF WHILE DRIVING YOU SEE WATER OVER A ROAD...TURN AROUND...DON'T DROWN! THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR VEHICLE TO CROSS. ADDITIONAL INFORMATION IS AVAILABLE AT HTTP://WATER.WEATHER.GOV /ALL LOWER CASE/. ONCE THERE...CLICK ON THE TENNESSEE VALLEY TO VIEW LOCAL RIVER INFORMATION. && ALC071-089-095-140311- /O.CAN.KHUN.FL.W.0002.000000T0000Z-120114T0900Z/ /WDVA1.1.ER.120112T1746Z.120113T0700Z.120114T0046Z.NO/ 841 PM CST FRI JAN 13 2012 FORECAST INFORMATION FOR PAINT ROCK RIVER NEAR WOODVILLE. * AT 8 PM FRIDAY THE STAGE WAS 15.8 FEET AND FALLING. * FLOOD STAGE IS 16.0 FEET. * NO FLOODING IS CURRENTLY FORECAST. * IMPACT...AT 16.0 FEET...FLOOD WATERS AFFECT MOSTLY BOTTOMLAND ALONG THE RIVER...INCLUDING LOW-LYING FARM AND PASTURELANDS. * FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 16.5 FEET ON FEB 7 2010. && RIVER FLOOD OBSERVED 12AM 6AM 12PM 6PM CREST LOCATION STAGE STG DAY TIME SAT SAT SAT SAT STG DAY TIME PAINT ROCK RIVER WOODVILLE 16.0 15.8 FRI 8 PM 14.9 13.9 13.3 12.6 N/A $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this river flood warning went out at Jan 12, 5:56 AM CST, 3 hours 47 minutes earlier.
Area forecast discussion, Jan 12, 5:56 AM CST, 3 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HUNTSVILLE AL
556 AM CST THU JAN 12 2012
.UPDATE...
FOR 12Z TAFS
&&
.DISCUSSION...
/ISSUED 424 AM CST THU JAN 12 2012/
CONFIDENCE IS DECREASING OF LATE FOR CHANCES FOR LIGHT SNOW FOR THE
AREA GIVEN UPSTREAM OBSERVATIONS. IN FACT...JUST DECREASED POPS BY
ABOUT 10-20 PCT AT THE LAST MINUTE...BUT FURTHER REDUCTIONS MAY BE
NEEDED...PERHAPS EVEN THIS MORNING. MORE ON THAT BELOW.
OTHERWISE...CONFIDENCE IS INCREASING THAT WIND ADVISORY CRITERIA
WILL BE MET. WIND CHILL ADVISORY CRITERIA (WIND CHILL TEMPS LESS
THAN ZERO) WILL LIKELY NOT BE MET...BUT MAY BE CLOSE ESPECIALLY IN
THE HIGHER TERRAIN TONIGHT. AS USUAL...FCST DETAILS FOLLOW BELOW.
THE LATEST ANALYSIS SHOWS THE LEADING EDGE OF A MODIFIED ARCTIC
AIRMASS NOW PLUNGING SOUTHWARD INTO THE MISS VALLEY. AT ABOUT 3
AM...THE COLD FRONT WAS DRAPED SW TO NE...ROUGHLY ALONG A LINE FROM
LAKE CHARLES...TO JACKSON (TN) TO EVANSVILLE (IN) AND POINTS NE.
BOTH THE TEMP AND PRESSURE GRADIENTS ARE RATHER STRONG BEHIND THE
FRONT. TEMP FALLS ARE ON THE ORDER OF ABOUT 10-20 DEGREES WITHIN THE
LAST 3-6 HOURS...AND WINDS ARE NW ARND 15-25 MPH WITH GUSTS TO
30-35 MPH OCCASIONALLY. THE LATEST TIMING PUTS THE FRONT ENTERING NW
ALABAMA ARND 12Z...THE HUNTSVILLE/DECATUR METRO 16Z...AND THE GA
BORDER BY ABOUT 20Z. HIGH TEMPERATURES TODAY WILL OCCUR IN THE
MORNING IN NW ALABAMA BEFORE THE FROPA. A RISE OF A FEW DEGREES MAY
OCCUR ELSEWHERE DURING THE LATE MORNING AND EARLY AFTERNOON UNTIL
THE FRONT PASSES. ALL LOCATIONS HOWEVER...ARE EXPECTED TO BE IN THE
30S BY THE LATE AFTERNOON WITH WIND CHILLS MAKING TEMPS FEEL ABOUT
10-15 DEGREES COLDER. GIVEN THE STRENGTH OF THE PRESSURE GRADIENT
AND ADDING IN DAYTIME MIXING AND STEEPENING LOW-LVL LAPSE
RATES...SUSTAINED WINDS MAY REACH 25 MPH AT TIMES TODAY WITH GUSTS
ARND 35 MPH...ESPECIALLY OVER THE HIGHER TERRAIN. ALTHOUGH THE WIND
SPEEDS MAY BE MARGINAL FOR CRITERIA...FEEL IT IS APPROPRIATE TO GO
AHEAD AND ISSUE A WIND ADVISORY FOR TODAY.
NOW FOR THE RAIN AND SNOW. THE LATEST RADAR OBSERVATIONS UPSTREAM IN
THE MID MISS VALLEY HAVE SHOWN A MARKED DECREASE IN THE INTENSITY
AND COVERAGE OF LGT SNOW AS DRIER AIR HAS BECOME ENTRAINED AROUND
THE BASE OF THE DIGGING UPR LOW. WHILE THE UPR LOW IS EXPECTED TO
CONTINUE TO DIG INTO THE TN VALLEY...AND BROAD SCALE LIFT WILL
INCREASE ALONG THE LFE REGION OF AN UPR JET STREAK...MOISTURE WILL
BE LIMITED. STEEPENING LOW-LVL LAPSE RATES THIS AFTERNOON AMIDST
STRONG CAA IN THE SHALLOW MOIST LAYER SHOULD STILL HELP TO PRODUCE
-SHSN ACROSS MUCH OF THE AREA...PARTICULARLY IN THE NORTH WHERE
MOISTURE SHOULD BE MORE READILY AVAILABLE. HEAVY RATES ARE NOT
EXPECTED AT THIS POINT THOUGH...AND WOULD BE NECESSARY TO OVERCOME
RECENT WARM GROUND TEMPS. SO...PROBLEMS WITH ACCUMULATIONS ARE STILL
NOT EXPECTED ESPECIALLY ON ROADWAYS. SOME MINOR ACCUMULATIONS TO A
HEAVY DUSTING MAY OCCUR THOUGH IN THE HIGHER TERRAIN...GENERALLY
ABOVE ABOUT 1500 FT. THIS WOULD INCLUDE THE PLATEAU IN TN AND
JACKSON COUNTIES...PORTIONS OF SAND AND LOOKOUT MTNS IN DEKALB...AND
POSSIBLY MONTE SANO IN MADISON COUNTY. STILL....FCST CONFIDENCE IS
NOT HIGH WITH THIS SCENARIO CONCERNING ANY POTENTIAL SNOWFALL
AMOUNTS. AS A RESULT...WILL FORGO A WINTER WEATHER ADVISORY AT THIS
TIME AND ISSUE A SPECIAL WEATHER STATEMENT TO ADDRESS THE POTENTIAL
WINTER WEATHER. OF COURSE...DAY SHIFT WILL BE MONITORING FOR A
POSSIBLE CHANGE IN THE TREND.
PRECIP WILL RAPIDLY COME TO AN END LATE THIS AFTERNOON AND INTO THE
EVENING AS THE UPR LOW PULLS AWAY FROM THE AREA. HOWEVER...WINDS
WILL REMAIN STRONG AS TEMPERATURES LIKELY FALL WELL DOWN INTO THE
20S. CURRENT FCST WIND CHILL TEMPS FALL TO ARND ZERO TO 13
ABOVE...AND THIS COULD BE A LITTLE CONSERVATIVE. WIND CHILL ADVISORY
CRITERIA ARE NOT MET AT THIS TIME...BUT ANY FURTHER REDUCTIONS IN
TEMPS AND/OR INCREASES IN WIND SPEEDS WOULD PROBABLY NECESSITATE
ONE.
HIGHS ON FRIDAY MAY NOT BREACH THE 40 DEGREE MARK FOR MOST LOCATIONS
WITH THE MODIFIED ARCTIC AIRMASS SETTLING ACROSS THE REGION. WINDS
WILL BE A LITTLE LESS...BUT REMAIN GUSTY AT TIMES THOUGH.
AS THE ARCTIC HIGH RESPONSIBLE FOR THE COLD WEATHER SETTLES ALONG
THE GULF COAST...A BRIEF WARMUP WILL ENSUE FOR SATURDAY. SOUTHWEST
FLOW WILL HELP TO PUSH TEMPS INTO THE MID 40S TO LOW 50S UNDER A
MOSTLY SUNNY SKY.
ANOTHER SHORT WAVE WILL DIG ALONG THE WESTERN FLANK OF THE BROAD UPR
TROUGH INTO THE TN VALLEY BY EARLY SUNDAY AND PROVIDE A QUICK
REINFORCING SHOT OF COLD AIR. HIGHS ON SUNDAY WILL BE A FEW DEGREES
COLDER...BUT ANOTHER WARM UP WILL FOLLOW ON MONDAY. A SHORT WAVE
TROUGH EMBEDDED IN FAST-MOVING UPR FLOW WILL PUSH INTO THE CENTRAL
CONUS WITH DEVELOPING SOUTHERLY FLOW ACROSS THE TN VALLEY SENDING
TEMPS INTO THE 50S ON MONDAY. OVERNIGHT LOWS MAY BE MILD WITH
SOUTHERLY FLOW CONTINUING OVERNIGHT INTO TUESDAY AND WERE RAISED
ACCORDINGLY SEVERAL DEGREES. HAVE ADDED SLIGHT CHANCE TSRA MENTION
FOR THE MONDAY TO TUESDAY PERIOD TO ACCOUNT FOR ELEVATED INSTABILITY
THAT MAY BE PRESENT. RECENT MODEL RUNS HAVE TRENDED STRONGER WITH
THE DYNAMIC FORCING AND WIND FIELD WITH THIS FRONT...SO THIS MAY
BEAR SOME WATCHING.
KDW
&&
.AVIATION...
FOR 12Z TAFS...SURFACE OBS INDICATE THAT A REINFORCING COLD FRONT
WILL BE ENTERING FAR NORTHWEST ALABAMA WITHIN THE NEXT HOUR...WITH
WIND SHIFT TO 28020G30 KNOTS NOTED AT MSL BY 12/13Z AND HSV BY
12/15Z. EXPECT CIGS TO REMAIN MVFR BUT LIFT TO ABOVE 2 KFT AS THIS
OCCURS...WITH -DZ TRANSITIONING TO -SHRA. A RAPID DROP IN SURFACE
TEMPERATURES WILL FORCE -SHRA TO TRANSITION TO -SHSN BY 12/17Z AT MSL
AND 12/19Z AT HSV. A DRIER ARCTIC AIR MASS ADVANCING INTO THE REGION
WILL BRING THREAT FOR PRECIP TO AN END BY 12/22Z AT MSL AND 13/00Z AT
HSV. ALTHOUGH CIGS WILL FINALLY LIFT TO VFR LEVELS AT THIS TIME...
BKN/OVC VFR STRATUS DECKS WILL LINGER IN THE 3.5-5 KFT LAYER UNTIL
CLEARING BECOMES MORE PRONOUNCED BTWN 13/02-04Z. STRONG WESTERLY
SURFACE WINDS WILL PERSIST THRU THE VALID TAF PERIOD AT BOTH
TERMINALS...WITH 20G30 KNOT CONDITIONS ONLY DIMINISHING TO 12G20
KNOTS OVERNIGHT.
70/DD
&&
.HUN WATCHES/WARNINGS/ADVISORIES...
AL...WIND ADVISORY FROM NOON TODAY TO 6 PM CST THIS EVENING FOR THE
FOLLOWING ZONES: ALZ001>010-016.
TN...WIND ADVISORY FROM NOON TODAY TO 6 PM CST THIS EVENING FOR THE
FOLLOWING ZONES: TNZ076-096-097.
&&
FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE
AT WEATHER.GOV/HUNTSVILLE.Hazardous weather outlook, Jan 12, 5:10 AM CST, 4 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HUNTSVILLE AL 510 AM CST THU JAN 12 2012 ALZ001>010-016-TNZ076-096-097-131115- LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- 510 AM CST THU JAN 12 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT... A STRONG COLD FRONT WILL PUSH RAPIDLY EASTWARD ACROSS THE TENNESSEE VALLEY THIS MORNING...WITH LIGHT RAIN EXPECTED TO BEGIN MIXING WITH LIGHT SNOW ACROSS NORTHWEST ALABAMA BY MID-MORNING. THE TRANSITION TO A RAIN AND SNOW MIXTURE WILL OCCUR ACROSS THE REMAINDER OF THE REGION BY EARLY THIS AFTERNOON. ACCUMULATIONS RANGING FROM A TRACE UP TO ONE HALF OF AN INCH WILL BE POSSIBLE ON GRASSY AND ELEVATED SURFACES IN THE HIGHER TERRAIN LOCATIONS OF NORTHEAST ALABAMA AND SOUTHERN MIDDLE TENNESSEE. THE THREAT FOR LINGERING LIGHT SNOW SHOWERS WILL END ACROSS NORTHEAST ALABAMA AND SOUTHERN MIDDLE TENNESSEE EARLY THIS EVENING. WESTERLY WINDS WILL INCREASE TO AROUND 25 MPH AS THE FRONT PUSHES EASTWARD ACROSS THE AREA...WITH GUSTS TO 40 MPH POSSIBLE IN HIGHER TERRAIN. AS A RESULT...A WIND ADVISORY IS IN EFFECT FOR THE ENTIRE FORECAST AREA BETWEEN NOON AND 6 PM CST TODAY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... THERE IS A SLIGHT CHANCE OF THUNDERSTORMS EARLY NEXT WEEK PRECEDING THE PASSAGE OF ANOTHER STRONG COLD FRONT. THUNDERSTORM CHANCES WILL INCREASE IN NORTHWEST ALABAMA ON MONDAY AFTERNOON...WITH A SLIGHT CHANCE FOR THE ENTIRE AREA ON MONDAY NIGHT AND TUESDAY. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT ANTICIPATED AT THIS TIME. 70/DD
In the hours before
Special weather statement, Jan 12, 5:13 AM CST, 4 hours 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 513 AM CST THU JAN 12 2012 ALZ001>010-016-TNZ076-096-097-121800- LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- INCLUDING THE CITIES OF...FLORENCE...MUSCLE SHOALS...RUSSELLVILLE... MOULTON...ATHENS...HUNTSVILLE...DECATUR...GUNTERSVILLE... SCOTTSBORO...FORT PAYNE...CULLMAN...LYNCHBURG...FAYETTEVILLE... WINCHESTER 513 AM CST THU JAN 12 2012 ...SNOW SHOWERS EXPECTED TODAY... ...MUCH COLDER TEMPERATURES AND WIND CHILLS TONIGHT... MUCH COLDER TEMPERATURES ARE ON THE WAY TODAY THROUGH FRIDAY AS AN ARCTIC AIRMASS PLUNGES INTO THE TENNESSEE VALLEY. TEMPERATURES WILL START OUT IN THE 40S AT MOST LOCATIONS THIS MORNING...BUT WILL QUICKLY FALL INTO THE 30S AS A COLD FRONT CROSSES THE AREA DURING THE MORNING AND AFTERNOON. IN ADDITION...WESTERLY WINDS WILL INCREASE TO AROUND 25 MPH AT TIMES...WITH GUSTS TO AROUND 35 MPH. RESULTING WIND CHILL TEMPERATURES WILL BE IN THE 20S FOR MANY LOCATIONS FOR MUCH OF THE AFTERNOON. AS ACTUAL AIR TEMPERATURES FALL INTO THE 20S TONIGHT...WIND CHILL TEMPERATURES WILL FALL INTO THE TEENS AND SINGLE DIGITS. ALONG WITH THE WIND AND THE COLD...SNOW SHOWERS WILL BE POSSIBLE LATER THIS MORNING AND INTO THE AFTERNOON IMMEDIATELY FOLLOWING THE COLD FRONT. THE PRECIPITATION WILL BEGIN AS RAIN AND DRIZZLE THIS MORNING...BUT WILL GRADUALLY MIX WITH AND CHANGE OVER TO SNOW SHOWERS FROM WEST TO EAST AS THE COLD FRONT CROSSES THE AREA. ANY SNOW SHOWERS ARE EXPECTED TO BE GENERALLY LIGHT...AND WITH RELATIVELY WARM GROUND TEMPERATURES...ACCUMULATIONS ARE NOT EXPECTED...ESPECIALLY IN THE VALLEYS. HOWEVER...MINOR ACCUMULATIONS UP TO ABOUT ONE HALF INCH MAY OCCUR IN THE HIGHER TERRAIN OF NORTHEASTERN ALABAMA AND SOUTHERN MIDDLE TENNESSEE...GENERALLY ABOVE 1500 FEET. SNOW SHOWERS WILL TAPER OFF THIS AFTERNOON AND EVENING AS THE LOW PRESSURE SYSTEM MOVES AWAY FROM THE AREA. KDW
The office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 12, 4:46 AM CST | Wind Advisory | HUN | Colbert, Cullman, DeKalb, Franklin, Jackson, Lauderdale and 5 more | 15 hr |
| Jan 12, 9:50 AM CST | River Flood Warning | HUN | Lawrence | 29 hr |
Nearby
River Flood Warnings in Alabama, 2012Every river flood warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.